| Catalog Number |
0115808 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Nerve Damage (1979); Pain (1994); Injury (2348); Disability (2371)
| Date of Event |
01/25/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch on (b)(6) 2010.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the modified kugel hernia patch, and underwent revision surgery on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch on (b)(6) 2010.It is also alleged by patient's attorney that the patient had unspecified injuries related to a defect in the modified kugel hernia patch and underwent revision surgery on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 ¿ patient was diagnosed with recurrent left inguinal hernia and right inguinal hernia thereby underwent open repair with the implant of modified kugel mesh (device #1, #2).Per op notes, ¿on left side, recurrence was found.A modified kugel mesh was placed and anchored using sutures (device #1).On right, similar approach was done by placement of modified kugel mesh (device #2)." (b)(6) 2013 ¿ patient was diagnosed with chronic left groin pain thereby underwent open repair with the removal of mesh (device #1).Per op notes, ¿the mesh (device #1) was dissected completely.Iliohypogastric and ilioinguinal nerves were dissected free from the surrounding tissues.¿.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2009) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.